# SDR CA100209011

- Difficulty date: February 8, 2010
- Submitted: March 1, 2010
- Operation: General aviation
- Make and model: Bell 407
- Engine: Allsn 250C47B
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Retaining Ring
- Part number: 23064593
- Condition: Cracked
- Location: Compressor
- Part time: 2,166 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ENG PRODUCED A CHIP LIGHT DURING OPERATION AND METALLIC DEBRIS OF SIGNIFICANT SIZE WAS FOUND ON THE LOWER GEARBOX CHIP PLUG DURING LINE MX INVESTIGATION.  ENG WAS SUBSEQUENTLY REMOVED FROM SERVICE.  ON DISMANTLE TO INVESTIGATE CONDITION OF THE FOLLOWING ITEMS WERE FOUND: COMPRESSOR REAR SUPPORT RETAINING RING GROOVE CRACKED AND LIBERATED FROM THE REAR SUPPORT.  GROOVE WAS COMPLETELY REMOVED FROM THE PART.  THE NR 2 RETAINING RING KEY WORE INTO THE SLOT.  EACH OF THE GROOVES HAVE CRACKS COMING FROM THE RADIUS.  ROOT CAUSE OF THE FAILURE IS UNKOWN AT THIS TIME.    FAILURE ANALYSIS WILL BE CONDUCTED IN-HOUSE. FURTHER UPDATE TO FOLLOW.  THIS IS THE THIRD FAILURE OF THE RETAINING RING GROOVE THIS AMO IS AWARE OF. THE OTHER TWO ARE: ENGINE SN CAE 848073.  ENGINE S/N CAE 848117.  BOTH WERE NEW FROM MFG AND NO MX HAD BEEN PERFORMED TO THIS AREA OF THE COMPRESSOR.  (TC20100209011)
